Little girl given epilepsy drugs has hallucinations
Type of Spiritual Experience
The drug caused potassium imbalance and kidney problems, which is why I have added these links too
A description of the experience
Gen Hosp Psychiatry. 2013 Mar-Apr;35(2):213.e1-3. doi: 10.1016/j.genhosppsych.2012.04.008. Epub 2012 May 31.
Hallucinations and comorbid renal tubular acidosis caused by topiramate in a patient with psychiatric history.
Cheng M1, Wen S, Tang X, Zhong Z.
Few studies have shown that topiramate may induce psychiatric symptoms and metabolic disorders, respectively. Here, we reported a 13-year-old female who presented with topiramate-induced hallucinations and comorbid renal tubular acidosis. She had a history of psychiatric illness and had been taking the medication for 3 months without prior side effects.
After the discontinuation of topiramate, she was treated with supplementary potassium and sodium bicarbonate.
Subsequently, her psychiatric symptoms and biochemical findings improved. Recognition of drug-induced psychotic symptoms and renal tubular acidosis is important during concomitant topiramate therapy in psychiatric clinic.
Copyright © 2013 Elsevier Inc. All rights reserved.